MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38486
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "physician said he started advancing the zilver ptx over the bentson wire and felt resistance as it was going over the wire and thru the sheath.He said he got it about 4-5 cm before where he needed to deploy the stent and it wouldn't advance any further.He tried removing it and was having a difficult time.He finally pulled the zilver ptx delivery catheter along with the bentson wire out of the patient.He lost access, but got the wire back to the celiac and opened another 7x40 zilver ptx.That one deployed without and complications and there was no resistance going over the wire.The patient was not harmed during this procedure." additional information provided by customer over the phone on 02apr2019: "imagery will not be made available.".
 
Additional Manufacturer Narrative
510(k) number: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4), cook medical incorporated (cmi) 1025 acuff road, p.O box 4195, bloomington, indiana, 47402-4195.Importer site establishment registration number:(b)(4).Device evaluation: the zisv6-35-125-7-40-ptx device of lot number c1515539 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 28th march 2019.The device flushed as expected, a 0.035¿ wire guide was passed through the device with no issues and the device deployed with no issues.Document review: prior to distribution zisv6-35-125-7-40-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-40-ptx of lot number c1515539 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1515539.It should be noted that the instructions for use states the following: ¿the zilver ptx drug-eluting peripheral stent is indicated for improving luminal diameter for the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above-the-knee femoropopliteal arteries having reference vessel diameter from 4 mm to 7 mm and total lesion lengths of up to 300 mm per patient.¿ root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the device being used in a location that is not indicated within the ifu.It is possible that use of the device in the celiac artery caused and/or contributed to resistance during advancement.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8474337
Report Number3001845648-2019-00137
Device Sequence Number19294457
Product Code NIU
UDI-Device Identifier10827002384863
UDI-Public(01)10827002384863(17)200419(10)C1515539
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2020
Device Model NumberG38486
Device Catalogue NumberZISV6-35-125-7-40-PTX
Device Lot NumberC1515539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR